| Catalog Number |
9-ASD-008 |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/18/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a 8mm amplatzer septal occluder was selected for implant on (b)(6) 2024 using a 7f amplatzer torqvue delivery system to treat the atrial septal defect.A 9mm amplatzer septal occluder was selected for implant using a 7f amplatzer torqvue delivery system.Both devices were deployed into the patient at the same time.During implant the 8mm occluder took on a cobra shape.The device was removed from the patient and replaced with a new 9mm amplatzer septal occluder.During implant the first 9mm occluder took on a cobra shape.The device was removed from the patient and replaced with a new 10mm amplatzer septal occluder.There were no interactions with cardiac structures.There were no angulations or kinks noted in the delivery system.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays in the procedure.There were no adverse effects to the patient.The patient status was stable.
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.It was indicated that there was no anatomical interference, there was no angulation or kink in the delivery system upon deployment, and a 7f delivery sheath was used.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.A fluoroscopy cineogram is shown with one aso device already deployed within the inter-atrial septum with traction being applied to the right atrium disc, while a second device is being deployed from another delivery sheath.The second device being deployed shows tendency to form a cobra deformation, while the first device already deployed within the inter-atrial septum shows a normal configuration with the right atrial disc bulging due to traction.The cause of the reported incident could not be conclusively determined.However, per the instructions for use, the recommended the sheath size delivery system for use with a 8 mm amplatzer septal occluder is an 6f, and use of a larger than recommended sheath could have contributed to the device deformation.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.